Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 7, NWS Midland/Odessa, TX

March 14, 2018

NWS Midland/Odessa, TX issued this red flag warning at Mar 14, 2018, 1:16 PM MDT. It took effect at Mar 15, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2018, 1:16 PM MDT (19:16 UTC)
In effect from
Mar 15, 2018, 12:00 PM MDT
Expired
Mar 15, 2018, 7:00 PM MDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

389 
WWUS84 KMAF 141916
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
216 PM CDT Wed Mar 14 2018

...RED FLAG WARNING IS IN EFFECT FOR THURSDAY AFTERNOON FOR 
RELATIVE HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, 
AND VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO... 

.The combination of weather and fuels will lead to critical
conditions on Thursday afternoon with southwest winds as high as 
30 mph.

NMZ115-151115-
/O.NEW.KMAF.FW.W.0007.180315T1800Z-180316T0100Z/
Southeast Plains-
116 PM MDT Wed Mar 14 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR 
RELATIVE HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, 
AND VERY HIGH FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from noon to 7 PM MDT Thursday. 

* AFFECTED AREA...Southeast New Mexico.

* WIND...Southwest 20-30 mph

* HUMIDITY...12-15 percent

* FUEL...Very high fire danger

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm 
temperatures will increase potential for fire growth.

&&

$$
2 follow-up statements
057 
WWUS84 KMAF 150953
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
453 AM CDT Thu Mar 15 2018

...RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON FOR RELATIVE 
HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, AND HIGH
TO VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO...

.The combination of weather and fuels will lead to critical
conditions this afternoon with southwest winds as high as 40 mph.

NMZ115-152100-
/O.CON.KMAF.FW.W.0007.180315T1800Z-180316T0100Z/
Southeast Plains-
353 AM MDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS FOR DRY AND WINDY
CONDITIONS...

* AFFECTED AREA...Southeast New Mexico.

* WIND...Southwest 20-40 mph.

* HUMIDITY...Around 15 percent.

* FUEL...High to very high fire danger.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm
temperatures will increase potential for fire growth.

&&

$$
842 
WWUS84 KMAF 151951
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
251 PM CDT Thu Mar 15 2018

...RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE AND HIGH 
TO VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO...

...FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY FOR RELATIVE 
HUMIDITY OF 10 TO 15 PERCENT, WINDS OF 25 MPH OR MORE AND EXTREME
FIRE DANGER FOR ALL AREAS...

.The combination of weather and fuels has lead to critical conditions
in Southeast New Mexico this afternoon with southwest winds around
30 mph. Fire weather concerns will be especially heightened on 
Sunday with critical fuel dryness tested with high impact weather.

NMZ115-161115-
/O.NEW.KMAF.FW.A.0009.180318T1700Z-180319T0600Z/
/O.CON.KMAF.FW.W.0007.000000T0000Z-180316T0100Z/
Southeast Plains-
151 PM MDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR THE SOUTHEAST NEW MEXICO PLAINS FOR DRY AND WINDY
CONDITIONS...

...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH 
SUNDAY EVENING FOR DRY, VERY WINDY CONDITIONS AND VERY HIGH TO EXTREME
FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Fire
Weather Watch, which is in effect from Sunday morning through
Sunday evening. 

* AFFECTED AREA...Southeast New Mexico.

* WIND...Today southwest 25 to 35 mph. Sunday west 30 to 40 mph.

* HUMIDITY...10 to 15 percent.

* FUEL...Extreme fire danger.

* IMPACTS...Keep vehicles on driving surfaces and do not drive 
  through tall grass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm
temperatures will increase potential for the multiple occurrence 
and fast moving fires.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

&&

$$

NMZ114-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
161115-
/O.NEW.KMAF.FW.A.0009.180318T1700Z-180319T0600Z/
Guadalupe Mountains-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
251 PM CDT Thu Mar 15 2018 /151 PM MDT Thu Mar 15 2018/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT FOR DRY, VERY WINDY CONDITIONS AND EXTREME FIRE
DANGER ...

The National Weather Service in Midland/Odessa has issued a Fire
Weather Watch, which is in effect from Sunday afternoon through
late Sunday night. 

* AFFECTED AREA...All areas.

* WIND...Mountains west 40 to 60 mph. Plains west 25 to 40 mph.

* HUMIDITY...10 to 20 percent.

* FUEL...Very high to extreme fire danger.

* IMPACTS...Do not throw cigarettes onto the ground or out of a
  moving vehicle. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm
temperatures will increase potential for the multiple occurrence 
and fast moving fires.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 11:25 AM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 14, 11:25 AM MDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1225 PM CDT Wed Mar 14 2018

.DISCUSSION...

&&

.AVIATION...
VFR with some high clouds. Wind will remain S to SE and gusty in
the afternoon but should drop off after sunset.

&&

PREV DISCUSSION... /issued 407 AM CDT Wed Mar 14 2018/

DISCUSSION...
Today will be the last day with below normal temps as a zonal
pattern brings warmer temperatures into early next week. An
initial trough will move out of the desert southwest and into the
Central Plains tomorrow bringing strong winds into the Guadalupe
Mountains. The one limiting factor could be the presence of high
clouds that would limit wind speeds, but as of right now it
appears the thickest clouds will be to the east so a High Wind
Watch has been issued. There could also be some isolated
thunderstorms as the system moves through but very dry air at the
surface will limit rainfall amounts.

After the trough passes east, zonal flow will keep above normal
temps and dry conditions in West Texas and southeastern New Mexico
through the remainder of the forecast. Another trough approaches
the area Sunday, but will pass well to the north bringing no
precip and very little cold air.

Hennig

FIRE WEATHER...
Will be monitoring elevated fire weather conditions from
southeastern New Mexico into the Big Bend beginning Thursday.
Strong winds in the Guadalupe Mountains will increase the fire
weather threat, but ERCs in that area are only in the 50th
percentile and RHs will be above 20 percent so decided against
issuing a Fire Weather Watch at this time. However it should be
noted that there will be a dry lightning threat with isolated
storms in the area so there will be a chance for ignition and
spread. Friday and Saturday winds diminish but Sunday will have
to be closely monitored for a more widespread fire weather threat
as an upper trough approaches the area.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     71  50  81  51 /   0   0  10   0
Carlsbad                       69  48  80  44 /   0   0  20   0
Dryden                         67  51  84  53 /   0   0  10  10
Fort Stockton                  70  52  82  51 /   0   0  20  10
Guadalupe Pass                 63  50  69  43 /   0  10  20   0
Hobbs                          64  45  79  42 /   0   0  10   0
Marfa                          62  43  73  41 /  10  10  20  10
Midland Intl Airport           68  47  81  50 /   0   0  10  10
Odessa                         68  50  82  50 /   0   0  10  10
Wink                           70  49  84  47 /   0   0  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Thursday morning through Thursday evening
     for Guadalupe Mountains of Eddy County.

TX...High Wind Watch from Thursday morning through Thursday evening
     for Guadalupe Mountains.

&&
Hazardous weather outlook, Mar 14, 2:16 AM MDT, 11 hours before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
316 AM CDT Wed Mar 14 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-150830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
316 AM CDT Wed Mar 14 2018 /216 AM MDT Wed Mar 14 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A few storms will be possible Thursday afternoon along with gusty
winds. Strong winds are possible in the Guadalupe Mountains on
Thursday so a High Wind Watch has been issued for this area.
Fire weather concerns will increase Friday across most all areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:13 AM MDTHigh Wind WatchMAFEddy11 hr
Mar 14, 1:13 PM MDTHigh Wind WarningMAFEddy35 hr

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.